MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following details were reported to gore: device only deployed half way.Snapped off catheter.Fsa sending back cath & drawstring.Left partially deployed converted to qui fem fem bypass.
 
Additional Manufacturer Narrative
The device delivery catheter was returned to gore and an evaluation showed the following: the leading end of the catheter (polyimide guidewire lumen) had separated from the catheter body at the trailing olive.The polyimide guidewire lumen had pulled out of the trailing olive bond on the catheter.There was material from the polyimide guidewire lumen inside the trailing olive indicating that the olive had been bonded to the polyimide guidewire lumen.No knots or obstructions were noted on the returned portion of the deployment line.The deployment line had frayed at the end, which is indicative of a tensile break.The length of the deployment line attached to the deployment knob, which appeared to be as long as the catheter, indicates the deployment line broke near the end of the device.The deployment line was sent for scanning electron microscopy (sem) imaging.The sem imaging further indicated that the deployment line fiber experienced tensile stress prior to breakage.The provided image showed that the last 5cm of the contralateral leg of the device did not deploy.The findings from the evaluation are consistent with the reported observation.The likely cause for the break in the deployment line and that the device was not fully deployed could not be determined with the currently available information.The likely cause for the leading end of the catheter (polyimide guidewire lumen) separation could not be determined with the available information.
 
Event or Problem Description
On (b)(6) 2023, this patient underwent endovascular treatment for a zone 9- infrarenal abdominal aortic aneurysm measuring 7cm in diameter.Additionally, the patient was reported to have a highly angulated neck (degree unknown) and a dissection that extended from the left subclavian artery all the way to the renal arteries.The patient was implanted with gore® excluder® conformable aaa endoprosthesis.It was reported that the trunk ipsilateral leg endoprosthesis was advanced up the left side and landed just fine below the lowest renal artery and avoiding the area of dissection.The physician came up the left side to cannulate the gate however there was some angulation of the gate due to the size of the aneurysm.A couple of tries were made before successful cannulation of the gate was achieved and a contralateral leg component advanced was deployed; however halfway into deploying the just deployment line just ¿locked up¿.The looked under fluoroscopy to see if they could determine a cause of the stuck deployment line as the device was already halfway deployed, but were unable to determine a cause.As they were unable to advance a balloon catheter from the top due to the dissection and or from the other side, to maneuver inside the flow divider, the physician was left with no choice but to pull as hard as he could which caused the deployment line to snap.The physician then really pulled down on the device and the leading end of the catheter broke off at the polymide and leading olive and were unable to be retrieved and remain in the patient.The patient was then converted to open and an aorta uni iliac (aui) and fem fem bypass was performed.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17901955
Report Number3013164176-2023-01861
Device Sequence Number7468198
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P02004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age57 YR
Patient SexMale